I had Restylane fillers under my eyes five days ago for bags and dark circles. Should it look worse now?

My bags under my eyes have moved to my cheekbones and I have bruising. I paid $500.00 and I look awful. I called on day 3 and was told it will take 2 weeks to improve. Before I could cover with make up but now I have to wear sunglasses.

Doctor Answers 5

Restylane under eyes

Continue to cool the lower eyelids, wait for a few weeks, if no change them you may consider a oral prednisone to reduce the swelling. 


Princeton Facial Plastic Surgeon
5.0 out of 5 stars 26 reviews

I had Restylane fillers under my eyes five days ago for bags and dark circles. Should it look worse now

I would strongly recommend that you do nothing for at least two weeks. I think you are extremely swollen and I would go back to the doctor to see if they can do any laser on you to speed up the healing process. You may also want to take oral Arnica and sleep on your back. If you have any pain in the area, you must seek help immediately.

Good Luck, Dr. Downie

Jeanine B. Downie, MD
Montclair Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Dark Circles, Eyelid Wrinkles/Bags Treatment -- Restylane or Belotero with Cannulas, Clear+Brilliant, Eclipse Micropen, Viva

I would wait 2 weeks before deciding on the treatment as the area gets very swollen.  Please see an expert if you are concerned.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 190 reviews

Restylane for eye bags and dark circles

In my hands, it is normal to see some mild swelling after Restylane injections under the eyes.  Usually this only lasts for a couple of days and is not a big deal.  I prefer to use a cannula instead of a needle in this delicate area.  This greatly reduces the risk of bruising and swelling.  If you are not satisfied with your injector, consider getting another opinion.   
Regards,
Dr. Ort

Richard Ort, MD
Lone Tree Dermatologic Surgeon
5.0 out of 5 stars 25 reviews

Larger bags following injection of Restylane into the tear troughs

Thank you for sharing your question. You might be experiencing swelling following injection of the Restylane into the tear troughs. If this is the case, it should improve over the next week. If it still does not look pleasant, have your doctor use Hyaluronidase to dissolve it. See an expert injector who has a specialty in this delicate area of the face.
Good luck,

James R. Gordon, MD, FACS, FAAO
New York Oculoplastic Surgeon
5.0 out of 5 stars 138 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.